Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/TB coinfection. ART and antibiotics?
Sep 18, 2009

We represent a PLWHA group in Kyrgyzstan. We care of a patient with HIV and TB co-infection. Can ART be ordered with antibiotics, like biseptol?

Response from Dr. Young

Thank you for your question from Kyrgyzstan.

Antiretroviral therapy can indeed by administered at the same time as other antibiotics. Further, all persons with HIV/TB coinfection should definitely receive Biseptol (trimethoprim/sulfa) prophylaxis, in order to prevent Pneumocystis and Toxoplasmosis (DHHS and WHO treatment guidelines).

Additionally, there is emerging and compelling data that HIV/TB coinfected persons should initiate ART as soon as possiblenot as previously thought, after the completion of TB therapy. In one analysis, early initiation of ART among HIV/TB coinfected persons resulted in a ~6-fold reduction in death (Tabarsi, et al., Journal of the International AIDS Society 2009, 12:14).

Thank you for the valuable work that you do.

BY



Previous
HIV/AIDS
Next
atripladigestion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement